Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 19, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 19, 2018, 5:11 PM CDT for 4 counties in Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2018, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 19, 2018, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Franklin County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:50 PM CDT | HAIL 1.25 | 6 Se Axtell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -177 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
408
WFUS53 KGID 192211
TORGID
NEC061-083-099-137-192245-
/O.NEW.KGID.TO.W.0019.180619T2211Z-180619T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
511 PM CDT TUE JUN 19 2018
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Northwestern Franklin County in south central Nebraska...
Southeastern Phelps County in south central Nebraska...
Southwestern Kearney County in south central Nebraska...
Northeastern Harlan County in south central Nebraska...
* Until 545 PM CDT.
* At 510 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Wilcox, or 9 miles southeast of Holdrege, moving
northeast at 15 mph. Trained spotters observed a funnel near
Wilcox a few minutes ago.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wilcox around 520 PM CDT.
Hildreth around 535 PM CDT.
Axtell around 540 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4053 9940 4053 9891 4035 9889 4025 9918
4031 9922 4036 9939
TIME...MOT...LOC 2210Z 240DEG 12KT 4038 9920
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
Kelley2 follow-up statements
467
WWUS53 KGID 192222
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
522 PM CDT TUE JUN 19 2018
NEC061-083-099-137-192245-
/O.CON.KGID.TO.W.0019.000000T0000Z-180619T2245Z/
Franklin NE-Phelps NE-Kearney NE-Harlan NE-
522 PM CDT TUE JUN 19 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN FRANKLIN...SOUTHEASTERN PHELPS...SOUTHWESTERN KEARNEY
AND NORTHEASTERN HARLAN COUNTIES...
At 521 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wilcox, or 14 miles east of Holdrege, moving east
at 15 mph. Another storm just southeast of Holdrege was also
exhibiting some weak rotation.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Hildreth around 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4053 9940 4053 9891 4035 9889 4025 9918
4031 9922 4036 9939
TIME...MOT...LOC 2221Z 264DEG 14KT 4039 9911
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Kelley873
WWUS53 KGID 192237
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
537 PM CDT TUE JUN 19 2018
NEC083-137-192246-
/O.CAN.KGID.TO.W.0019.000000T0000Z-180619T2245Z/
Phelps NE-Harlan NE-
537 PM CDT TUE JUN 19 2018
...THE TORNADO WARNING FOR SOUTHEASTERN PHELPS AND NORTHEASTERN
HARLAN COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Nebraska.
LAT...LON 4046 9918 4053 9891 4035 9889 4025 9918
TIME...MOT...LOC 2236Z 308DEG 16KT 4035 9904
$$
NEC061-099-192245-
/O.CON.KGID.TO.W.0019.000000T0000Z-180619T2245Z/
Franklin NE-Kearney NE-
537 PM CDT TUE JUN 19 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN FRANKLIN AND SOUTHWESTERN KEARNEY COUNTIES...
At 536 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Hildreth, or 18 miles east of Holdrege, moving
southeast at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Franklin and southwestern Kearney Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4046 9918 4053 9891 4035 9889 4025 9918
TIME...MOT...LOC 2236Z 308DEG 16KT 4035 9904
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
KelleyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 19, 1:55 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 19, 1:55 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
155 PM CDT Tue Jun 19 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 149 PM CDT Tue Jun 19 2018
Attention remains on the potential for severe weather and heavy
rain/flooding this evening and tonight. The weather pattern remains
active with a potent closed upper low edging east of the northern
Rockies with a lead shortwave lifting out of the base of the trough
across CO, which will interact with a frontal boundary across the
plains later today/tonight. The surface boundary this morning was
oriented from southeast CO, northeast to KHYS to K61 to KLNK and the
front has lifted a little farther to the north early this
afternoon.
Short term models suggest a couple areas for storm development, with
the first round of storms initiating along the front across western
KS/southwest Neb with continued development along the boundary
through the evening. While to the west, convection over Wyoming is
expected to sustain and reach our area after dark and move through
during the overnight hours. The environment will be favorable for
strong to severe storms especially focused along the boundary for
our southern zones, as instability averages 2500 j/kg with
effective shear around 30kts. The primary storm threats will be
large hail and damaging winds, however an isolated tornado cannot
be ruled out through the evening.
Heavy rainfall and the potential for flooding is the next concern
from the storms with precipitable water values of 1.5" to 1.75"
which are 150 to 200 percent of normal for this time of year. While
it's been fairly dry for most areas, the precipitation rates and
amounts from the storms is a concern. The Belgrade area picked up
1.5" of rain in just 20 minutes this morning and rainfall rates of 1
to 2 inches an hour may be realized. Given the potential for heavy
rain and flooding, the flash flood watch has been expanded farther
north along the boundary where confidence in heavy rain potential is
higher. Rain amounts across our central zones is a little more
uncertain, in between or on the northern edge of convection in the
evening and on the southern end of the high plains storms tonight.
Showers and thunderstorms may be ongoing/linger into the day
Wednesday or redevelop under the influence of the mid/upper low
pressure system across the plains, but severe weather chances
diminish and focus along the frontal boundary to our east. We've
been talking about the arrival of cooler weather for awhile now, and
temps Wednesday will reflect the post frontal airmass with highs in
the 70s to low 80s.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 149 PM CDT Tue Jun 19 2018
Models are not in complete agreement on the progression of the upper
low across the plains on Thursday with the NAM the slowest and
farthest south and west, tracking the system through eastern KS vs
Kansas City area on other models. Regardless, on the back side of
the system, wraparound showers will remain possible through the
day. Thursday will also see a continuation of the cool conditions
with highs mainly 70 to 75 degrees, and as previous shift
mentioned, gusty north winds may make it feel even cooler.
Friday is still shaping up to be dry in between weather systems in
shortwave ridging/rising heights behind the departing upper low.
Temps will recover to some degree, but still below normal in the 70s
to low 80s. The pattern turns active again Friday night and
continues through the weekend and into next week as a series of
shortwave troughs cross the Central Plains. While each day will
not be a rainout, multiple chances for showers and storms exist,
providing the chance for beneficial rains.
&&
.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Wednesday)
Issued at 1212 PM CDT Tue Jun 19 2018
Complicated TAF period with low clouds this morning at IFR, which
have recently raised to MVFR. Generally expect MVFR clouds through
the day with chances for showers and storms increasing heading
into the evening and overnight hours. Strong to severe storms are
possible, with hail/wind the primary hazards. Brunt of precip
should move east of the terminals Wednesday morning with low cloud
remaining possible into the daylight hours.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Wednesday morning for NEZ076-077-
082>087.
KS...Flash Flood Watch through Wednesday morning for KSZ005>007-
017>019.
&&
SHORT TERM...Fay
LONG TERM...Fay
AVIATION...FayHazardous weather outlook, Jun 19, 1:48 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 148 PM CDT Tue Jun 19 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 148 PM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This afternoon and Tonight. Strong to severe thunderstorms are possible today, primary from 4 pm and into the overnight hours. The storms will be capable of producing large hail the size of ping pong balls and damaging winds to 70 mph. In addition, an isolated tornado cannot be ruled out, primarily southwest of the tri-cities. Areas of heavy rainfall accompanying the storms may lead to localized flooding. A flash flood watch is in effect for all of north central Kansas and locations south of a line from Cambridge to Clay Center and Geneva, Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Except for the daytime of Friday, there are intermittent chances for thunderstorms each day through Monday. Severe weather is unlikely Wednesday through Friday, and it is too early to accurately evaluate the severe risk into the weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Jun 19, 3:56 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
356 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 4 W ALEXANDRIA 40.26N 97.47W
06/19/2018 E1.00 INCH THAYER NE TRAINED SPOTTER
&&Special weather statement, Jun 19, 4:18 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Hastings NE 418 PM CDT TUE JUN 19 2018 KSZ007-192145- Jewell KS- 418 PM CDT TUE JUN 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEWELL COUNTY UNTIL 445 PM CDT... At 417 PM CDT, Doppler radar was tracking a strong thunderstorm over Jewell, or 16 miles north of Beloit, moving northeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jewell, Formoso and Montrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for north central Kansas. LAT...LON 3967 9793 3963 9819 3975 9825 3988 9794 TIME...MOT...LOC 2117Z 237DEG 19KT 3970 9815 Fay
Special weather statement, Jun 19, 4:44 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Hastings NE 444 PM CDT TUE JUN 19 2018 KSZ007-192215- Jewell KS- 444 PM CDT TUE JUN 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEWELL COUNTY UNTIL 515 PM CDT... At 444 PM CDT, Doppler radar was tracking a strong thunderstorm over Jewell, or 15 miles north of Beloit, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jewell, Formoso, Randall and Montrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for north central Kansas. LAT...LON 3957 9820 3971 9826 3988 9793 3964 9793 TIME...MOT...LOC 2144Z 245DEG 27KT 3969 9815 Fay
Special weather statement, Jun 19, 4:53 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Hastings NE 453 PM CDT TUE JUN 19 2018 KSZ007-019-192215- Jewell KS-Mitchell KS- 453 PM CDT TUE JUN 19 2018 ...STRONG THUNDERSTORM NEAR CAWKER CITY WITH TORRENTIAL RAIN... At 451 PM CDT, National Weather Service meteorologists were tracking a strong thunderstorm over Cawker City, or 18 miles west of Beloit. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Mitchell and southeastern Jewell Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Waconda Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for north central Kansas. LAT...LON 3961 9842 3984 9794 3959 9793 3945 9831 TIME...MOT...LOC 2151Z 131DEG 1KT 3950 9845 Kelley
Local storm report, Jun 19, 4:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
456 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 E GILEAD 40.15N 97.38W
06/19/2018 M1.25 INCH THAYER NE TRAINED SPOTTER
LOTS OF HALF DOLLAR SIZE HAIL.
&&
THIESLocal storm report, Jun 19, 5:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
510 PM CDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FUNNEL CLOUD 3 WNW WILCOX 40.38N 99.22W
06/19/2018 PHELPS NE PUBLIC
PUBLIC REPORT OF FUNNEL CLOUD RELAYED
THROUGH EM.
&&
THIESThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 16 min |
| Jun 18, 8:37 PM CDT | Special Weather Statement | GID | Adams | 23 min |
| Jun 18, 8:56 PM CDT | Special Weather Statement | GID | Nuckolls | 34 min |
| Jun 18, 9:40 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 50 min |
| Jun 18, 9:50 PM CDT | Special Weather Statement | GID | Fillmore | 25 min |
| Jun 19, 3:10 AM CDT | Flash Flood Watch | GID | Franklin, Furnas, Harlan, Webster | 11 hr |
| Jun 19, 5:42 AM CDT | Special Weather Statement | GID | Greeley | 48 min |
| Jun 19, 6:05 AM CDT | Special Weather Statement | GID | Greeley | 25 min |
| Jun 19, 6:34 AM CDT | Special Weather Statement | GID | Nance | 26 min |
| Jun 19, 6:47 AM CDT | Severe Thunderstorm Warning | GID | Nance | 28 min |
| Jun 19, 1:45 PM CDT | Flash Flood Watch | GID | Clay, Fillmore, Franklin, Furnas, Harlan, Nuckolls and 2 more | 14 hr |
| Jun 19, 3:41 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 49 min |
| Jun 19, 4:13 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 47 min |
| Jun 19, 4:27 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 33 min |
| Jun 19, 4:32 PM CDT | Areal Flood Advisory | GID | Thayer | 3 hr |
| Jun 19, 4:37 PM CDT | Tornado Warning | GID | Furnas, Gosper | 38 min |
| Jun 19, 4:51 PM CDT | Areal Flood Advisory | GID | Furnas, Gosper, Phelps | 3 hr |
| Jun 19, 5:04 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 41 min |
| Jun 19, 5:19 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 41 min |
| Jun 19, 5:29 PM CDT | Tornado Warning | GID | Harlan | 31 min |
| Jun 19, 5:44 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 46 min |
| Jun 19, 5:54 PM CDT | Tornado Warning | GID | Franklin, Harlan | 36 min |
| Jun 19, 5:57 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 48 min |
| Jun 19, 6:15 PM CDT | Tornado Warning | GID | Webster | 30 min |
| Jun 19, 6:24 PM CDT | Areal Flood Advisory | GID | Harlan | 3 hr |
| Jun 19, 6:27 PM CDT | Tornado Warning | GID | Franklin, Webster | 33 min |
| Jun 19, 6:31 PM CDT | Flash Flood Warning | GID | Thayer | 6 hr |
| Jun 19, 6:36 PM CDT | Tornado Warning | GID | Webster | 24 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.